Why Do Antibiotics Give You A Yeast Infection?

In modern times, antibiotics are the most common medications that are prescribed by the doctors. The term ‘anti’ in antibiotics means ‘against,’ and ‘bio’ means life, therefore, clearing indicating that they fight against diseases to save a life. These antibiotics are also known as antibacterial which are drugs particularly used for the treatment of infections caused by bacteria. One must know antibiotics are designed exclusively for the treatment of bacterial infections.

do antibiotics give you a yeast infection

They are unproductive in the case of viral infections like common cold and also fungal infection like ringworm. Antibiotics are supposed to treat these bacterial diseases by destroying the harmful bacteria. The first ever discovered antibiotic was Penicillin. Currently, there are available a great number of penicillin-related antibiotics such as amoxicillin, benzylpenicillin, and ampicillin which are used extensively for treating various infections.

Antibiotics are therefore medications which help us to survive against those bacterial infections and regain our normal day to day lifestyle. But there remains an important question; do antibiotics give you a yeast infection? The answer to this is definitely a yes, as antibiotics in the long run foster the yeast growth in one’s body, giving way to severe yeast infections.

What is a Yeast Infection?

The medical term for Candida yeast infection is Candidiasis which is a fungal infection, generally caused by the excessive growth of Candida yeast within one’s body. Candida is happened to be present naturally in everyone’s body, but the presence of this yeast should be in an exact amount which is a necessity for a healthy lifestyle. The helper bacteria in one’s digestive tract usually control the growth of yeast. These bacteria feed on the yeast, thereby, controlling the yeast formation.

Thus, it can say that if these helper bacteria are not present in right amount in one’s body, overgrowth of yeast might take place as it will go out of control, thereby paving the way to yeast infection.

Antibiotics and Yeast Infection

The growth of yeast is fostered by antibiotics because of which the immune system gets suppressed. Therefore, it is found that yeast infections often follow antibiotic consumption. Antibiotics give rise to yeast infections in genitals, skin and of the colon which are the probable side effects of overdoses of antibiotics.

Women are generally the victims of such yeast infection, especially after using soaps which contain disinfectants or after taking up an antibiotic course. Antibiotics are supposed to hamper the natural balance of the vagina, thereby causing burning, itching along with vaginal discharge. There are many women who are unaware of this side effect that antibiotics can have on one’s body, especially on a urinary tract, causing infection along with upsetting the body’s natural balance. Women are more susceptible to these yeast infections when:

  • Lack of sleep
  • Poor diet
  • Under stress or anxiety
  • Illness
  • Pregnant (consumption of birth control pills or taking up antibiotics during pregnancy)

There are a number of factors for an overgrowth of yeast. They are:

  • Steroid hormone medication like corticosteroids or cortisone, usually prescribed for skin irritations like eczema, psoriasis or rashes
  • And systemic conditions like rheumatoid arthritis

The Central nervous system can also be affected greatly by a yeast infection, thereby causing anxiety, depression, and deficit in memory as well as a lack of concentration. Rashes in genitals can also be triggered by yeast and sometimes is attained through sexual contact or even by some immune defects like that of HIV or diabetes.

How to Prevent Yeast Infections While Taking Antibiotics

https://www.youtube.com/watch?v=HeDsFr8h4_8

Alternatives to Antibiotics

One should stop using antibiotics that cause yeast infections and opt for the natural remedies which are more effective and harmless. Here are the two simple and effective home remedies that one must take up so as to get rid of a yeast infection:

Yogurt:

Yogurt contains friendly bacteria which help in fixing the acid level of the body, thereby boosting the immune system. Swabbing the infected area with yogurt might give you a positive result. This procedure must be repeated twice in a day for about a week or so. One should keep in mind that the yogurt should not be sweetened so as to prevent the increasing amount of harmful bacteria.

Tea tree oil:

It has been proven that tea tree oil is one of the most effective home remedies for treating yeast infection. One must mix the tea tree oil in a glass of water (eight to ten drops possibly). It is mixed with water so as to dilute the solution and avoid the burning session in the infected area. After this one must use a tampon for applying the solution in the area infected with yeast.

The above two mentioned alternatives are the best and powerful natural remedies that one can replace with the antibiotics for treating the yeast infection. Natural or home remedies are always recommended as they come up with no side effects unlike most of the medications these days.

Do UT, IV and Eye Drop Antibiotics Cause a Yeast Infection?

Both UT and IV antibiotics can cause yeast infections by destroying the good bacteria or which are known as the helper bacteria in the urinary tract, thereby resulting in yeast infection. The UT antibiotics usually lead to yeast infections due to:

  • Improper hygiene along with issues in bowel movement
  • Sexual activities
  • Diabetes
  • Use of catheters in case of older patients

Antibiotics eye drop also account to the formation of yeast as they tend to destroy the body’s helper bacteria which feeds on the yeast so as to keep control over the yeast formation in one’s body.

Therefore, if one is attacked by any bacterial infection and is advised to have an antibiotic course, he/she must be sensible enough to opt out the best course of action which would require a shorter time span to get over the infection. An overdose of antibiotics can lead to severe yeast infections, thereby distorting the body’s natural balance. One should also take up natural remedies if attacked by yeast infection so as to avoid severe side effects and get rid of the irritation as soon as possible.

Leave a Reply